Texas, 2007

Hail in Texas, May 5, 2007

May 5, 2007 · NWS MAF · 1 event in 1 county or zone

Penny size hail fell northeast of Lamesa.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

Penny size hail fell northeast of Lamesa.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 5, 6:57 PM CST, 1 hour 1 minute earlier.

Area forecast discussion, May 5, 6:57 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
757 PM CDT SAT MAY 5 2007

.UPDATE...
WILL SEND AN UPDATE TO INCLUDE TORNADO WATCH NUMBER 238. NO OTHER
CHANGES AT THIS TIME.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

21/67
Hazardous weather outlook, May 5, 1:07 PM CST, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
207 PM CDT SAT MAY 5 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-061915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
207 PM CDT SAT MAY 5 2007 /107 PM MDT SAT MAY 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE TONIGHT
ACROSS MUCH OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS. THE BEST
CHANCE FOR STORMS TONIGHT WILL BE ACROSS THE NORTHEAST PERMIAN
BASIN... WITH STORM CHANCES INCREASING AFTER MIDNIGHT.  WHILE ANY
STORM THAT DEVELOPS MAY BE STRONG TO SEVERE... SEVERE WEATHER
IS PRIMARILY EXPECTED TONIGHT ALONG AND EAST OF A LAMESA... ODESSA...
TO IRAAN LINE. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE
HAIL... WITH A LESSER THREAT OF DAMAGING WIND. SOME LOCALIZED FLASH
FLOODING MAY BE POSSIBLE IN FLOOD PRONE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS CHANCES WILL CONTINUE SUNDAY THROUGH WEDNESDAY.
AT THIS TIME... MONDAY AND MONDAY NIGHT APPEARS TO HAVE THE BEST
CHANCE AT POTENTIALLY SEVERE STORMS. SOME OF THE STORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL... DAMAGING WIND... AND FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT GENERALLY ALONG AND
EAST OF A HOBBS TO FORT STOCKTON LINE. EMERGENCY MANAGERS AND
STORMS SPOTTERS SHOULD MONITOR THE LATEST WEATHER INFORMATION FOR
POSSIBLE ACTIVATION LATE TONIGHT.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 5, 6:35 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
735 PM CDT SAT MAY 5 2007

TXZ051-060100-
MARTIN-
735 PM CDT SAT MAY 5 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN MARTIN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF TARZAN AT 732
PM CDT...MOVING NORTH AT 20 MPH.

THE STORM WILL BE CAPABLE OF PRODUCING PEA TO MARBLE SIZE
HAIL...STRONG WIND GUSTS TO 50 MPH...VERY HEAVY RAIN...AND FREQUENT
CLOUD TO GROUND LIGHTNING.

THIS STORM IS INCREASING IN INTENSITY...AND MAY BECOME SEVERE
QUICKLY.

THE STORM WILL AFFECT STATE HIGHWAY 349 IN NORTHERN MARTIN COUNTY.

SEEK SAFE SHELTER IF THIS STORM APPROACHES YOUR LOCATION.
Special weather statement, May 5, 7:34 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
834 PM CDT SAT MAY 5 2007

TXZ046-060230-
DAWSON-
834 PM CDT SAT MAY 5 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR DAWSON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF LAMESA AT 832 PM
CDT...MOVING NORTH AT 35 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...OCCASIONAL
CLOUD TO GROUND LIGHTNING STRIKES...GUSTY WINDS AROUND 50 MPH...AND
PEA TO MARBLE SIZE HAIL.

RESIDENTS OF THE COMMUNITY OF LAMESA SHOULD SEEK SAFE SHELTER
INDOORS UNTIL THE STORM HAS PASSED.

The radar

The Lubbock radar (KLBB), 91 km away, was scanning. The volume nearest the first event began at 01:56 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Dawson

When
May 5, 7:58 PM CST
Where
Dawson County, 10 mi NE of Lamesa
Measured
0.75 in hail
Reported by
Public
Coordinates
32.832, -101.828

Penny sized hail fell northeast of Lamesa.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34645.